Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Possible reaction to Dermol?

(6 Posts)
TinaSurrey Wed 19-Jun-13 00:29:17

We find Dermol an excellent emollient. We use Exmol as soap substitute & Dermol as moisturiser. Best combination for us. Cetriben didn't work and left greasy film whereas Dermol seems to soak into his skin better (and relieves itching).

Porridge oats in bath and Averno also good.

Seems to vary so much from person to person.

freefrommum Sat 08-Jun-13 00:34:03

I would definitely stop using Dermol as an emollient and stick to the Diprobase.

JollyShortGiant Fri 07-Jun-13 19:12:24

I react to Dermol so it's not impossible. Hope the appt went well.

Eriwig Thu 06-Jun-13 08:53:25

Hi freefrommum

This does say on it that it can be used as soap substitute as well as emollient cream but just called Dermol on the bottle.

Her face has gotten a lot worse overnight - whole thing was covered in flaky scales this morning! Have uaed her diprobase all over which seems to settle the skin so much better and have an emergency appointment with the doctor this afternoon to try and get something sorted out that works for her.

freefrommum Wed 05-Jun-13 22:27:43

We use Dermol 600 liquid in the bath and Dermol 500 as a soap replacement. I've never heard of Dermol being used as an emollient cream. It is very good for eczema that gets infected easily but really not sure about using it as a cream unless there is a different one that I don't know about.

Eriwig Wed 05-Jun-13 21:10:54

Hi

My 5mo DD has had quite bad eczema all over her body for almost the last 3months now. So far she has been prescribed oilatum (for the bath and the emollient) which was then changed to diprobase cream along with hydrocortisone as it was flaring quite badly on her face followed by oral antibiotics when it got infected. We were back at the docs yesterday as it has flared up again on her face (roughly ten days since finishing last antib's) and now she is back on another course and her bath and cream have both been changed to Dermol.

Now the Dermol seems to be taking the itch away for her and it does seem to be taking the dryness away but my issue is that it is leaving the affected areas very red.. Anyone have any experience as to whether this is a reaction to the cream and should I stop using it?

She has been referred to a dermatologist but no idea how long it will take for an appointment to come through. We are also back at the docs in a fortnight's time for a follow up check but not sure I want to wait that long if the dermol is going to as much harm as good...

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now